Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 2019, 3:54 AM CDT for Alfalfa County, Grant County, Kay County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 3:54 AM CDT (08:54 UTC)
- Expired
- Jun 15, 2019, 4:27 AM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2339 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 14.6
The text
As transmitted.
097
WUUS54 KOUN 150854
SVROUN
OKC003-053-071-150945-
/O.NEW.KOUN.SV.W.0577.190615T0854Z-190615T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
354 AM CDT Sat Jun 15 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Kay County in northern Oklahoma...
East central Alfalfa County in northwestern Oklahoma...
Northern Grant County in northern Oklahoma...
* Until 445 AM CDT.
* At 354 AM CDT, a severe thunderstorm was located 8 miles northeast
of Great Salt Plains Lake, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Medford, Wakita, Braman, Renfrow, eastern Great Salt Plains Lake
and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3685 9729 3671 9814 3688 9820 3700 9777
3700 9734
TIME...MOT...LOC 0854Z 254DEG 42KT 3682 9808
HAIL...1.00IN
WIND...60MPH
$$
MAD2 follow-up statements
895
WWUS54 KOUN 150918
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
418 AM CDT Sat Jun 15 2019
OKC003-150928-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-190615T0945Z/
Alfalfa OK-
418 AM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALFALFA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3685 9729 3673 9802 3695 9796 3700 9777
3700 9734
TIME...MOT...LOC 0918Z 254DEG 42KT 3690 9774
$$
OKC053-071-150945-
/O.CON.KOUN.SV.W.0577.000000T0000Z-190615T0945Z/
Kay OK-Grant OK-
418 AM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHWESTERN KAY AND NORTHERN GRANT COUNTIES...
At 418 AM CDT, a severe thunderstorm was located 5 miles west of
Renfrow, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medford, Wakita, Braman, Renfrow and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3685 9729 3673 9802 3695 9796 3700 9777
3700 9734
TIME...MOT...LOC 0918Z 254DEG 42KT 3690 9774
HAIL...1.00IN
WIND...60MPH
$$
MAD581
WWUS54 KOUN 150927
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
427 AM CDT Sat Jun 15 2019
OKC053-071-150937-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-190615T0945Z/
Kay OK-Grant OK-
427 AM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KAY AND NORTHERN
GRANT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3685 9729 3673 9802 3695 9796 3700 9777
3700 9734
TIME...MOT...LOC 0924Z 254DEG 42KT 3693 9761
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:45 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 10:45 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1045 PM CDT Fri Jun 14 2019 .AVIATION... 15/06Z TAFs. VFR conditions expected through most of the forecast period, although IFR/MVFR conditions appear possible across northern Oklahoma terminals first 3 to 6 hours of forecast with TSRA skirting OK/KS border. Some MVFR cigs possible farther south into central portions of Oklahoma toward 10-12Z then mix to VFR before noon. LLWS will be included through 12Z with strong low level jet over the region. Numerous TSRA possible toward end of forecast period and especially beyond tomorrow night into Sunday. && .PREV DISCUSSION... /issued 1004 PM CDT Fri Jun 14 2019/ UPDATE... No significant changes were made to the forecast. DISCUSSION... There remains some uncertainty on the southern extent of the MCS currently across Kansas. Zonal flow aloft will tend to keep most of the convection to the north. Nevertheless, with a strengthening low-level jet (~50 knots), some southern growth into Oklahoma is possible. Damaging wind gusts will be the primary hazard. In addition, a lone thunderstorm across the Texas panhandle may affect far western north Texas before dissipating. Mahale PREV DISCUSSION... /issued 638 PM CDT Fri Jun 14 2019/ AVIATION... 15/00Z TAFs. VFR conditions expected to prevail through most of the forecast period. TSRA expected to mainly affect northern Oklahoma terminals, generally in the 02Z-08Z time frame with main impact being damaging wind gusts. Could see more isolated TSRA farther south toward KCSM and KOKC. Farther south, elevated warm layer has greater chance of suppressing any TSRA this forecast period. Frontal boundary expected to switch winds to northwest at KWWR with s/sw winds prevailing elsewhere. PREV DISCUSSION... /issued 341 PM CDT Fri Jun 14 2019/ DISCUSSION... Convection now developing in eastern Colorado is the beginning of what should become scattered thunderstorms across the southern High Plains region by this evening. Strong instability suggests that any storms that form could be quite severe, with very large hail and very strong winds. It is expected that these storms will coalesce into one or more storm clusters, and move east tonight. In this phase, strong winds will be the main threat. In our forecast area, it is most probable that a storm cluster will follow the Oklahoma/Kansas border area tonight. Storms should diminish in the morning Saturday, leaving a partly cloudy day with relatively warm temperatures. Storms are expected to form again tomorrow evening, and severe storms will be possible again, similar to today, but farther east than today. As an upper-level wave passes over Oklahoma on Sunday and Sunday night, even more widespread strong/severe thunderstorms are expected. In the wake of the departing upper wave, Monday should be relatively dry (meaning lower rain chances, not lower humidity). The upper-level pattern doesn't change much next week, and difficult-to-time minor waves in the upper flow will cause occasional similarly-difficult-to-time chances of storms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 90 70 86 / 10 10 20 40 Hobart OK 72 95 68 89 / 10 0 20 30 Wichita Falls TX 75 96 73 92 / 0 0 20 30 Gage OK 66 90 63 84 / 20 10 30 30 Ponca City OK 69 89 68 84 / 40 10 50 50 Durant OK 72 90 73 88 / 0 0 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/11
Hazardous weather outlook, Jun 14, 8:30 PM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 830 PM CDT Fri Jun 14 2019 OKZ004>048-050>052-TXZ083>090-160130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 830 PM CDT Fri Jun 14 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe storms over far northwest Oklahoma, and a Slight Risk for the rest of northern Oklahoma. A Marginal Risk extends to the south of the Slight Risk area. A complex of thunderstorms is expected to enter northwest Oklahoma late this evening. Thunderstorms may continue to move across northern Oklahoma through the overnight hours into Saturday morning. Wind gusts up to 70 mph and hail up to the size of golf balls will be primary hazards with any severe storms. Locally heavy rain that could reduce visibility and produce minor flooding will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe storms will be possible again Saturday afternoon and night with a Slight Risk generally west through north of I-44. A Marginal Risk covers most of the rest of the area. Very large hail up to the size of baseballs and damaging winds will be the main threats. On Sunday, a Slight Risk covers most of the area. What happens Sunday could be affected by the storms that occur Saturday night so there is some uncertainty. Large hail and damaging winds will be the main concerns with severe storms Sunday. Thunderstorm chances will continue off and on next week, with strong to severe storms remaining possible. Locally heavy rain and flooding will also be a concern this weekend into next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 15, 1:18 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 AM CDT Sat Jun 15 2019
OKZ004-005-010-150700-
Woodward OK-Harper OK-Woods OK-
118 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...southeastern
Harper and northwestern Woods Counties Until 200 AM CDT...
AT 115 AM CDT, a strong thunderstorm was located 7 miles northwest
of Freedom, moving east at 40 MPH. Another strong thunderstorm was
located 7 miles north of Fort Supply also moving east at 40 mph.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3699 9876 3652 9902 3659 9957 3659 9966
3660 9974 3678 9963 3700 9921
TIME...MOT...LOC 0615Z 267DEG 34KT 3684 9922
03Special weather statement, Jun 15, 1:34 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
134 AM CDT Sat Jun 15 2019
OKZ005-006-008-010>013-015-017>020-023-024-150715-
Garfield OK-Woodward OK-Logan OK-Canadian OK-Woods OK-Kay OK-
Blaine OK-Noble OK-Major OK-Payne OK-Kingfisher OK-Alfalfa OK-
Dewey OK-Caddo OK-
134 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...east central
Woodward...Logan...northern Canadian...southeastern Woods...
southwestern Kay...Blaine...Noble...Major...northwestern Payne...
Kingfisher...southern Alfalfa...eastern Dewey and north central Caddo
Counties Until 215 AM CDT...
AT 133 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Marland to 5 miles
west of Hitchcock, moving southeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3659 9706 3653 9699 3651 9703 3633 9703
3633 9692 3625 9692 3625 9682 3616 9682
3616 9675 3571 9768 3543 9845 3577 9863
3581 9863 3581 9865 3654 9905 3649 9830
3660 9760 3659 9746 3662 9746 3667 9708
TIME...MOT...LOC 0633Z 313DEG 44KT 3654 9713 3596 9845
MADSpecial weather statement, Jun 15, 2:25 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sat Jun 15 2019
OKZ013-150800-
Noble OK-
225 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Noble County Until 300 AM
CDT...
AT 222 AM CDT, a strong thunderstorm was located 5 miles south of Red
Rock, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Perry, Morrison and Sooner Lake.
LAT...LON 3633 9703 3633 9692 3625 9692 3625 9707
3627 9729 3643 9730 3643 9703
TIME...MOT...LOC 0722Z 277DEG 21KT 3639 9720
MADSpecial weather statement, Jun 15, 3:04 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
304 AM CDT Sat Jun 15 2019
OKZ007-008-012-013-150830-
Garfield OK-Kay OK-Grant OK-Noble OK-
304 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...
southwestern Kay...southeastern Grant and northwestern Noble Counties
Until 330 AM CDT...
AT 304 AM CDT, a strong thunderstorm was located 5 miles north of
Hunter, moving east at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Enid, Blackwell, Tonkawa, Medford, Pond Creek, Garber, Billings,
Lamont, Kremlin, Breckenridge, Hunter, Deer Creek, Jefferson, Nardin,
North Enid and Ceres.
LAT...LON 3647 9791 3687 9785 3687 9711 3660 9716
3630 9724 3639 9762
TIME...MOT...LOC 0804Z 276DEG 42KT 3664 9769
MADSpecial weather statement, Jun 15, 3:27 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
327 AM CDT Sat Jun 15 2019
OKZ007-008-012-013-020-150900-
Garfield OK-Payne OK-Kay OK-Grant OK-Noble OK-
327 AM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...north
central Payne...southern Kay...southeastern Grant and Noble Counties
Until 400 AM CDT...
AT 325 AM CDT, a strong thunderstorm was located 5 miles northeast of
Billings, moving east at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9706
3660 9691 3658 9689 3651 9703 3633 9703
3633 9692 3625 9692 3624 9683 3610 9689
3630 9759 3679 9769 3681 9675
TIME...MOT...LOC 0825Z 276DEG 49KT 3658 9737
MADSpecial weather statement, Jun 15, 3:46 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 346 AM CDT Sat Jun 15 2019 OKZ006-007-150915- Alfalfa OK-Grant OK- 346 AM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR east central Alfalfa and western Grant Counties Until 415 AM CDT... AT 344 AM CDT, a strong thunderstorm was located near Great Salt Plains Lake, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Wakita, Jefferson and Great Salt Plains Lake. LAT...LON 3669 9828 3684 9830 3693 9776 3668 9773 TIME...MOT...LOC 0844Z 264DEG 39KT 3678 9821 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:41 PM CDT | Special Weather Statement | OUN | Harmon, Jackson | 34 min |
| Jun 14, 11:22 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 53 min |
| Jun 14, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| Jun 14, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Jun 14, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 62 min |
| Jun 15, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 47 min |
| Jun 15, 12:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 15, 12:39 AM CDT | Special Weather Statement | OUN | Dewey, Major, Woodward | 36 min |
| Jun 15, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 49 min |
| Jun 15, 12:47 AM CDT | Special Weather Statement | OUN | Garfield, Kay | 43 min |
| Jun 15, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Woods, Woodward | 64 min |
| Jun 15, 1:18 AM CDT | Special Weather Statement | OUN | Woods | 42 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 45 min |
| Jun 15, 1:34 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more | 41 min |
| Jun 15, 1:51 AM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jun 15, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble, Woods | 51 min |
| Jun 15, 2:25 AM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Jun 15, 2:34 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 15, 3:04 AM CDT | Special Weather Statement | OUN | Grant, Kay, Noble | 26 min |
| Jun 15, 3:27 AM CDT | Special Weather Statement | OUN | Noble | 33 min |
| Jun 15, 3:46 AM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Jun 15, 3:57 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jun 15, 4:15 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jun 15, 4:48 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 15, 4:50 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jun 15, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 42 min |
| Jun 15, 5:25 AM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Jun 15, 5:54 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 15, 6:01 AM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 15, 6:17 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jun 15, 6:24 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Jun 15, 6:38 AM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jun 15, 6:43 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jun 15, 6:55 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 15, 7:06 AM CDT | Special Weather Statement | OUN | Kay | 39 min |
| Jun 15, 8:56 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 3 days |
| Jun 15, 4:22 PM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 32 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.